Skip to Content

What are the dangerous side effects with alcohol and addereal is beteween 40 and 60 mg too much?

Responses (2)

Anonymous 25 Jul 2010

Because alcohol is a downer its not a good idea to mix alcohol with adderall and its not a good idea to mix alcohol with medications anyway. If you do decide you just have to drink then do it after the fact when the medication has worn off.

christineATU 25 Jul 2010

I checked the drug interaction site. Please note the case of the 20 year old who doubled his Adderall dose to 30mg and drank alcohol. So yes, 40-60mg is too much. What the medical lingo is saying is that it will affect your heart. Please be safe.

.amphetamine ↔ ethanol

Applies to: Adderall (amphetamine/dextroamphetamine), Alcohol (contained in alcoholic beverages) (ethanol)

GENERALLY AVOID: Ethanol may potentiate the cardiovascular effects of amphetamines. The exact mechanism of interaction is unknown. In one study, concurrent administration of methamphetamine (30 mg intravenously) and ethanol (1 gm/kg orally over 30 minutes) increased heart rate by 24 beats/minute compared to methamphetamine alone. This increases cardiac work and myocardial oxygen consumption, which may lead to more adverse cardiovascular effects than either agent alone. Subjective effects of ethanol were diminished in the eight study subjects, but those of methamphetamine were not affected. The pharmacokinetics of methamphetamine were also unaffected except for a decrease in the apparent volume of distribution at steady state. The interaction was suspected in a case report of a 20-year-old male who experienced retrosternal chest pain shortly after drinking alcohol and taking a double dose of his amphetamine/dextroamphetamine medication (Adderall 15 mg X 2) to stay alert. The patient had no family history of cardiovascular diseases, and his past medical history was remarkable only for ADHD. Prior to the episode, the patient had not taken his medication for weeks and had been drinking whiskey the previous three nights before going to bed. The patient was diagnosed with myocardial infarction likely secondary to amphetamine-induced coronary vasospasm.

Read more: https://www.drugs.com/interactions-check.php?drug_list=190-1645,1034-14582#ixzz0ugkgNPJ3

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions